MAUDE Adverse Event Report: COOK IRELAND LTD SHORTSHOT SAEED HEMORRHOIDAL MULTI-BAND LIGATOR WITH TRIVIEW ANOSCOPE; FER LIGATOR, HEMORRHOIDAL

COOK IRELAND LTD SHORTSHOT SAEED HEMORRHOIDAL MULTI-BAND LIGATOR WITH TRIVIEW ANOSCOPE; FER LIGATOR, HEMORRHOIDAL
Model Number G34063
Medical Device Problem Codes Patient-Device Incompatibility (2682); Unintended Movement (3026)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
User sucked the hemorrhoids in place and rotated the spool releasing the band, but the band has no elasticity.Band didn't shrink.User changed another same device and checked the function while found out the band didn't shrink neither.See pr298953.User then changed another brand of similar device to complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.".
 
Event or Problem Description
1 x hmbl-6-tri device of lot# c1613056 was returned opened and evaluated on 17-june-2020.2 x rubber bands were returned separate from the bander.Both look correct size and two bands remain on the bander as expected.Deployed one band onto hand and when warmed it shrank as expected.This device was determined to be the device tested in the procedure.
 
Additional Manufacturer Narrative
1 x hmbl-6-tri device of lot# c1613056 was returned opened and evaluated on 17-june-2020.2 x rubber bands were returned separate from the bander.Both look correct size and two bands remain on the bander as expected.Deployed one band onto hand and when warmed it shrank as expected.This device was determined to be the device tested in the procedure.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Final mdr being submitted based on completion of investigation on 30-jul-21.
 
Additional Manufacturer Narrative
Device evaluation: the hmbl-4-tri device of lot number c1613056 involved in this complaint was not returned for evaluation.With the information provided, a document based investigation was conducted.(b)(4) hmbl-4-tri devices of the same lot number c1613056 were returned unused.This file is linked to complaint file (b)(4), where device of same rpn but different lot number was checked by physician by deploying on to an open hand as shown in the attached video will be investigated in that file (b)(4).This file (b)(4) will cover the investigation into device used in the procedure- "user sucked the hemorrhoids in place and rotated the spool releasing the band, but the band has no elasticity.Band didn't shrink." documents review including ifu review: prior to distribution hmbl-4-tri devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for hmbl-4-tri of lot number c1613056 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1613056.As per the instructions for use, ifu0030-7, users are advised of the following: "if the package is opened or damaged when received, do not use.Visually inspect with particular attention to joints, cracks or breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿ the ifu states that ¿ maintain suction of haemorrhoid by keeping suction port covered.Deploy band by slowly rotating suction spool downwards until tension is released.¿ ¿uncover suction port of ligator to relieve suction on haemorrhoid.This will allow ligated haemorrhoid to be released from tip of device.¿ there is no evidence to suggest that the customer did not follow the instructions for use.Root cause (possible): a definitive root cause could not be determined from the available information.A possible root cause could be attributed to user technique; if suction was not released or too much tissue was sucked into the tip of the device, this may have caused the bands to slip off the haemorrhoid as the tissue may not have bulged around the band holding the bands in place, or if the user did not begin at the most proximal location from the anal sphincter and proceed distally resulting in passing the shortshot over a previously placed band this may dislodge the band.Summary: customer complaint is confirmed based on customer testimony.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for emerging trends.

Brand Name
SHORTSHOT SAEED HEMORRHOIDAL MULTI-BAND LIGATOR WITH TRIVIEW ANOSCOPE
Common Device Name
FER LIGATOR, HEMORRHOIDAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key10087885
Report Number3001845648-2020-00312
Device Sequence Number14165772
Product Code FER
UDI-Device Identifier00827002340633
UDI-Public(01)00827002340633(17)200513(10)C1613056
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K060623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2020
Device Model NumberG34063
Device Catalogue NumberHMBL-4-TRI
Device Lot NumberC1613056
Was Device Available for Evaluation? No
Date Returned to Manufacturer06/17/2020
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/28/2020
Event Location Hospital
Initial Date Received by Manufacturer 04/28/2020
Supplement Date Received by Manufacturer04/28/2020
04/28/2020
Initial Report FDA Received Date05/26/2020
Supplement Report FDA Received Date07/16/2020
08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1